MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 23X1-1/2 RB TW; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 23X1-1/2 RB TW; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305194
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material#: 305194, batch#: 4159481.The doctor was injecting medication into the patient's cervix using a 12ml control syringe with a needle extender and a 23g hypo attached to the end.When removing the injection apparatus from the vaginal cavity, it was noted that the metal hypo portion of the needle was not attached to the plastic portion of the hypo hub (broken off).The doctor examined the cervix and noted the hypo imbedded in tissue.Used an instrument to remove the broken hypo.The hypo (metal and hub) was compared to a new (same) hypo, where it was determined that they lengths were the same.Also noting the bevel end and the broken end distinctively.Additional info: any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.No injury can you please provide an exact date of event in format dd-mmm-yyyy? 11-26-2024.Total number of occurrences? just 1.Any sample or photo available for investigation? if yes, are you able to provide the address of the facility for us to ship the return label? unfortunately, there was no sample available.
 
Additional Manufacturer Narrative
(b)(4).Follow up a device history record review was completed by our quality engineer team for provided material number 305194 and lot number 4159481.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.There are quality controls currently in place to detect this type of defect during the production process.Further action has not been determined necessary at this time.
 
Event or Problem Description
No additional information received.

Brand Name
NEEDLE 23X1-1/2 RB TW
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21421497
Report Number1911916-2025-00133
Device Sequence Number15394484
Product Code FMI
UDI-Device Identifier30382903051947
UDI-Public(01)30382903051947(11)240607(17)290731(10)4159481
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305194
Device Lot Number4159481
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer02/25/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown